Alert archive / New York / Tornado Warnings in 2013
Tornado Warning 11, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jul 5, 2013, 5:19 PM EDT for Madison County, Oneida County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 5, 2013, 5:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Madison County, NY, Oneida County, NY
The radar
The Binghamton radar (KBGM), 95 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
638
WFUS51 KBGM 052119
TORBGM
NYC053-065-052145-
/O.NEW.KBGM.TO.W.0011.130705T2119Z-130705T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
519 PM EDT FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL MADISON COUNTY IN CENTRAL NEW YORK...
SOUTH CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 545 PM EDT.
* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NELSON...
MOVING EAST AT 40 MPH.
* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
MORRISVILLE AND PIERCEVILLE BY 525 PM EDT...
PECKSPORT...HAMILTON AND 6 MILES SOUTH OF STOCKBRIDGE BY 530 PM
EDT...
SOLSVILLE...MADISON AND AUGUSTA BY 535 PM EDT...
WATERVILLE BY 540 PM EDT...
BRIDGEWATER...6 MILES SOUTHWEST OF CLAYVILLE AND 7 MILES NORTH OF
BROOKFIELD BY 545 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 4303 7521 4288 7520 4288 7521 4288 7524
4287 7525 4283 7524 4282 7525 4279 7581
4297 7584 4304 7521
TIME...MOT...LOC 2119Z 263DEG 36KT 4289 7570
$$
/TAC2 follow-up statements
056
WWUS51 KBGM 052134
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
534 PM EDT FRI JUL 5 2013
NYC053-065-052145-
/O.CON.KBGM.TO.W.0011.000000T0000Z-130705T2145Z/
MADISON NY-ONEIDA NY-
534 PM EDT FRI JUL 5 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTH
CENTRAL ONEIDA AND CENTRAL MADISON COUNTIES...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MORRISVILLE...
MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
MADISON...PECKSPORT AND AUGUSTA BY 540 PM EDT...
SOLSVILLE...ORISKANY FALLS AND STOCKWELL BY 545 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE
INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 4303 7521 4288 7520 4288 7521 4288 7524
4287 7525 4283 7524 4282 7525 4279 7581
4297 7584 4304 7521
TIME...MOT...LOC 2134Z 263DEG 30KT 4290 7560
$$
/TAC880
WWUS51 KBGM 052144
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
544 PM EDT FRI JUL 5 2013
NYC053-065-052154-
/O.EXP.KBGM.TO.W.0011.000000T0000Z-130705T2145Z/
MADISON NY-ONEIDA NY-
544 PM EDT FRI JUL 5 2013
...THE TORNADO WARNING FOR SOUTH CENTRAL ONEIDA AND CENTRAL MADISON
COUNTIES WILL EXPIRE AT 545 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4303 7521 4288 7520 4288 7521 4288 7524
4287 7525 4283 7524 4282 7525 4279 7581
4297 7584 4304 7521
TIME...MOT...LOC 2144Z 263DEG 30KT 4291 7549
$$
/TACWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 5, 3:10 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 5, 3:10 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 310 PM EDT FRI JUL 5 2013 .SYNOPSIS... WARM AND HUMID CONDITIONS WILL PERSIST OVER THE REGION THROUGH THE WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE MOST WIDESPREAD COVERAGE OCCURRING DURING THE AFTERNOON AND EVENING HOURS. && .NEAR TERM /THROUGH TONIGHT/... AT 3 PM...WIDESPREAD SHOWERS/THUNDERSTORMS WERE OCCURRING FROM THE NRN FINGER LAKES REGION EAST ACROSS THE SYR AREA TO THE WESTERN MOHAWK VALLEY. THIS ACTIVITY IS BEING ENHANCED BY A MID LEVEL SHORT WAVE THAT WILL MOVE EAST OF THE REGION BY LATE AFTERNOON. CAPE VALUES RANGING FROM 1500-2000 J/KG ALONG WITH MODERATE DEEP LAYER SHEAR COULD SUPPORT A FEW SVR THUNDERSTORMS WITH THE PRIMARY THREAT DAMAGING WINDS. FURTHER SOUTH ACTIVITY REMAINS ONLY ISOLATED TO SCATTERED AND IS EXPECTED TO REMAIN SO WITH LESS FORCING. BY EARLY EVENING WITH LOSS OF DIURNAL HEATING CONVECTION WILL DIMINISH WITH DRY CONDITIONS EXPECTED. OVERNIGHT LOWS WILL RANGE FROM THE MID 60S TO LOWER 70S UNDER PARTLY CLOUDY SKIES. && .SHORT TERM /SATURDAY THROUGH MONDAY/... SATURDAY...STRONG UPPER LEVEL RIDGE WILL REMAIN OVER THE NORTHEAST WITH SFC HIGH PRES OFF THE MID ATLANTIC COAST BRINGING A CONTINUATION OF WARM AND MUGGY CONDITIONS. MODELS INDICATE ANOTHER SHORT WAVE MAY TRACK OVER THE RIDGE DURING THE AFTERNOON PRIMARILY NORTH OF THE FA. MODEL SOUNDINGS INDICATE CAPE VALUES AROUND 1500 J/KG BUT WITH WEAKER FORCING AND LESS BULK SHEAR, CONVECTION IS EXPECTED TO BE JUST ISOLATED TO SCATTERED WITH THE BEST COVERAGE ACROSS CENTRAL NY. MAX TEMPS WILL RANGE FROM THE MID 80S TO LOWER 90S. SATURDAY NIGHT...ONCE DAYTIME HEATING SUBSIDES CONVECTION WILL QUICKLY WEAKEN AGAIN DURING THE EARLY EVENING HOURS WITH MUCH OF THE OVERNIGHT PERIOD DRY. ANOTHER MUGGY/MILD NIGHT. SUNDAY THROUGH MONDAY...UPPER LEVEL RIDGE WILL FLATTEN DURING THIS PERIOD AS MID WEST TROF MOVES EAST WITH H5 LOW SOMEWHERE BETWEEN THE MID ATLANTIC REGION TO CENTRAL PA BY MONDAY. THE NAM POSITIONS THIS FEATURE FARTHER SOUTH WITH THE GFS/ECMWF NORTH. AS THIS OCCUR THE UPPER LEVEL FLOW ACROSS THE NORTHEAST BECOMES MORE ZONAL. SCATTERED CONVECTION IS EXPECTED EACH AFTERNOON/EVENING WITH ISOLATED ACTIVITY CONTINUING THROUGH THE SUNDAY NIGHT PERIOD AS UPPER LEVEL SUPPORT MAY KEEP ACTIVITY GOING. PWATS WILL REMAIN HIGH THROUGH THE PERIOD SO ANY CONVECTIVE ACTIVITY WILL BE ASSOCIATED WITH HEAVY DOWNPOURS. MAX TEMPS BOTH SUNDAY/MONDAY WILL RANGE IN THE MID 80S TO AROUND 90. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... PTRN WILL BE TRANSITIONING TO A MORE ZONAL REGIME IN THE MED RNG. REMNANTS OF THE UPR LOW CRNTLY OVER THE CNTRL U.S. XPCTD TO BE OVER PA ON MON...MOVG OFF THE CST TUE NGT. ZONAL FLOW FOLLOWING THIS FEATURE WITH MULTIPLE EMBEDDED S/WV'S. POTNL FOR A FEW ROUNDS OF CONVECTION IN THIS PTRN (PSBLY NON-DIURNAL) UNTIL FROPA ON THU...WITH HI PRES XPCTD TO BUILD IN FROM THE GTLAKES LATE IN THE WEEK. MAXES GNRLY L/M80S WITH 65-70 FOR LOWS...A BIT COOLER (MAYBE) FOR FRI. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SCT SHRA/TSRA MAINLY CONCENTRATED ACROSS THE FINGER LAKES/LAKE PLAIN AND WRN MOHAWK VLY WILL BRING TEMPO MVFR CONDITIONS TO SYR/RME THIS AFTN. OTRW...MAINLY VFR TO PREVAIL ELSEWHERE WITH THE OUTSIDE CHC FOR SHRA/TSRA. OVRNIGHT...MAINLY VFR WITH POTNL FOR MVFR VSBY'S LATE IN BR/HZ. XPCT BKN MVFR CIGS TMRW MRNG IN DVLPNG CU DECK BEFORE BASES LIFT TO LOW-END VFR BY 15Z. BETTER CHCS FOR SCT SHRA/TSRA WILL BE AFTER 18Z SAT. WINDS SWLY ARND 10 KTS THIS AFTN (GUSTY WINDS PSBL NEAR TSRA)...LIGHT SWLY TNGT...THEN WSW ON SAT MRNG ARND 10 KTS. .OUTLOOK... SATURDAY NIGHT THROUGH WEDNESDAY... SCT SHRA/TSRA ARE ANTICIPATED EACH AFTN/EVE...WITH BRIEF RESTRICTIONS PSBL. MVFR RESTRICTIONS ALSO PSBL IN EARLY MRNG STRATUS/FOG. OTRW VFR PREVAILS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...RRM LONG TERM... AVIATION...
Hazardous weather outlook, Jul 5, 3:29 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 329 PM EDT FRI JUL 5 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-061930- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 329 PM EDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS THEN DIMINISH. WITH AN UNUSUALLY MOIST AIRMASS IN PLACE...ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF VERY HEAVY DOWNPOURS AND LOCALIZED MINOR FLOODING. ADDITIONALLY...A STORM OR TWO MAY APPROACH SEVERE LIMITS WITH STRONG WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AFTERNOON, A FEW OF THESE STORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RRM
In the hours before
Special weather statement, Jul 5, 2:17 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 217 PM EDT FRI JUL 5 2013 NYZ009-018-036-037-052000- MADISON-NORTHERN ONEIDA-ONONDAGA-SOUTHERN ONEIDA- 217 PM EDT FRI JUL 5 2013 ...HEAVY RAINFALL, WIND GUSTS TO 40 MPH...AND SMALL HAIL WILL ACCOMPANY THUNDERSTORMS THIS AFTERNOON... SCATTERED THUNDERSTORMS ACROSS ONONDAGA...MADISON AND ONEIDA COUNTIES WILL PRODUCE RAINFALL RATES UP TO ONE INCH PER HOUR, AND WIND GUSTS TO 40 MPH. THE THUNDERSTORMS WILL BE MOST NUMEROUS NORTH OF THE THRUWAY. HEAVY RAINFALL MAY CAUSE DITCHES AND CULVERTS TO OVERFLOW, AND PONDING OF WATER IN LOW LYING AREAS.
Special weather statement, Jul 5, 4:31 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
431 PM EDT FRI JUL 5 2013
NYZ009-018-036-037-052130-
MADISON NY-ONEIDA NY-ONONDAGA NY-
431 PM EDT FRI JUL 5 2013
...STRONG THUNDERSTORM WILL AFFECT CENTRAL ONEIDA...CENTRAL ONONDAGA
AND NORTHWESTERN MADISON COUNTIES...
* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
SYRACUSE...AND MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
KIRKVILLE AND GREEN LAKES STATE PARK AT 440 PM EDT...
CHITTENANGO AT 445 PM EDT...
OLD ERIE CANAL STATE HISTORIC PARK AND LAKEPORT AT 450 PM EDT...
CANASTOTA AT 455 PM EDT...
UNION CORNERS AND WAMPSVILLE AT 500 PM EDT...
ONEIDA CASTLE AND ONEIDA AT 505 PM EDT...
VERONA AND NEW LONDON AT 510 PM EDT...
VERONA MILLS AND VERNON AT 515 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4311 7515 4306 7521 4305 7525 4297 7618
4314 7622 4319 7599 4316 7589 4321 7588
4333 7520
/TACSpecial weather statement, Jul 5, 5:14 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
514 PM EDT FRI JUL 5 2013
NYZ036-037-046-052215-
MADISON NY-ONEIDA NY-OTSEGO NY-
514 PM EDT FRI JUL 5 2013
...STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON...NORTH CENTRAL
OTSEGO AND SOUTH CENTRAL ONEIDA COUNTIES...
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR NELSON...
AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MORRISVILLE AND WEST EATON AT 525 PM EDT...
HAMILTON AND MUNNSVILLE AT 530 PM EDT...
MADISON AND PECKSPORT AT 535 PM EDT...
SOLSVILLE AND ORISKANY FALLS AT 540 PM EDT...
STOCKWELL AT 545 PM EDT...
WATERVILLE AND NORTH BROOKFIELD AT 550 PM EDT...
HUBBARD CORNERS AND PARIS AT 555 PM EDT...
BRIDGEWATER AND CHADWICKS AT 600 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4280 7494 4279 7586 4297 7589 4305 7521
4291 7519 4286 7520 4287 7515 4290 7512
4291 7509 4285 7494
/TACThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:24 PM EDT | Special Weather Statement | BGM | Otsego | 66 min |
| Jul 5, 2:30 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 45 min |
| Jul 5, 3:10 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 35 min |
| Jul 5, 4:31 PM EDT | Special Weather Statement | BGM | Oneida | 59 min |
| Jul 5, 5:14 PM EDT | Special Weather Statement | BGM | Madison | 61 min |
| Jul 5, 6:53 PM EDT | Special Weather Statement | BGM | Seneca | 52 min |
| Jul 5, 7:01 PM EDT | Special Weather Statement | BGM | Seneca | 29 min |
| Jul 5, 7:17 PM EDT | Special Weather Statement | BGM | Cayuga, Onondaga | 58 min |
Nearby
Tornado Warnings in New York, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.